I am a 39 year old white male, and have been on statin drugs (Crestor) for the past five years or so. Earlier this year, I noticed some muscle fatigue in my shoulder area, primarily the left shoulder but lesser so in the right. I cut my Crestor use to 1/2 a pill a day (5 mg). Recently I went to the GP for a regular checkup, and my bloodwork showed an elevated level of total creatine kinase. I measured 234 versus an upper boundary of 204. She told me to go off of the statin for 4 weeks and we would retest.
I am a worrier. I am wondering why, after taking this drug for years, am I just now starting to feel a side effect? I am worried that something worse may be going on, such as a muscle disease or ALS or something along those lines. Are these legitimate concerns? For the most part I function fine, just feel a little weakness in the shoulder area on occasion, and a bit of discomfort (almost like a burning sensation) on the back part of the upper arm near the shoulder. This comes and goes but I usually feel it a couple of time a day.
The causes of elevated Creatine kinase are – Myocardial infarction , Renal failure , hypothermia , Hypothyroidism , Pericarditis , Myocarditis and Rhabdomyosis . Please consult your GP and discuss these possibilities . Please get relevant investigations done to rule out the conditions . Hope this helps you . Take care and regards !
I am 48 years old and I also have high CPKs, ranging from 250 to 900, with an average of 300. I stop taking Lipitor temporarily and discovered this did not make any difference in my case. The CPK levels were still high. Fortunately, I have no symptoms, even when I learned I had a reading at 900 (ironically, I felt very agile and healthy at my highest reading of 900) I am back on Lipitor but I am monitored bimonthly for CPK, and am watching for symptoms. My doctor told me CPKs are unique to each individual. In my case, I have no symptoms, but some people have symptoms and have normal CPK. This is one of those weird tests that does not always follow a pattern. My advice is to NOT worry so much about the numbers but be aware of the symptoms: muscle pains, cramps, stiffness. However, I am only a patient and NOT a doctor.
hello im a 31 old male hispanic I had some rutine blood lab work an the level came out to 10,732. I has admited to the hospital for another lab an it came out higher than the previous lab 20,160. I was under a 24 hr supervision an i was treated with 4 liters of iv fluid. Later on that day they ran another lab an the ck had dropped to 14,557, they say the level was going down so i was able to check out of the hospital. Those labs where take around 01/22/2011. I had another lab done an it was 444 on 02/07/2011 i have been under this medication for close to a year bupropion hcl 150mg. I have read all the symptoms an i had some musle soarnes. do i have to worry about the numbers being so high?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.